Alert archive / Florida / Marine Weather Statements in 2008
Marine Weather Statement 21, NWS Miami, FL
NWS Miami, FL issued this marine weather statement at Mar 17, 2008, 8:51 PM EDT. It took effect at Mar 18, 2008, 2:00 AM EDT. It was in force for 46 hr.
The area
The counties it named.
The facts
- Issued
- Mar 17, 2008, 8:51 PM EDT (00:51 UTC)
- In effect from
- Mar 18, 2008, 2:00 AM EDT
- Expired
- Mar 20, 2008, 12:00 AM EDT
- In force
- 46 hr
- Issued by
- NWS Miami, FL
The text
As transmitted, in the capitals the NWS used until 2016.
000 FZUS72 KMFL 180051 MWSMFL MARINE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 851 PM EDT MON MAR 17 2008 AMZ650-651-181200- /X.NEW.KMFL.MA.S.0021.080319T0000Z-080319T1200Z/ COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- 851 PM EDT MON MAR 17 2008 ...HIGH RISK OF DANGEROUS RIP CURRENTS ATLANTIC BEACHES TONIGHT AND TUESDAY... EAST WINDS AROUND 20 MPH WILL CONTINUE AT THE ATLANTIC BEACHES TONIGHT. THIS WILL CREATE A HIGH RISK FOR DANGEROUS RIP CURRENTS ALONG ALL OF THE EAST COAST BEACHES. RIP CURRENTS HAVE ALSO BEEN OBSERVED TODAY ON LOCAL WEBCAMS...AND BEEN REPORTED BY THE BEACH PATROL OF MIAMI BEACH. EAST TO SOUTHEAST WINDS AROUND 20 MPH AND NORTHEAST SWELLS ALONG THE EAST COAST BEACHES OF SOUTH FLORIDA WILL ALLOW FOR THE CONTINUATION OF THE HIGH RISK OF DANGEROUS RIP CURRENTS ON TUESDAY. SWIMMING IS NOT RECOMMENDED TONIGHT OR TUESDAY...DUE TO THE DANGERS POSED BY THE RIP CURRENTS. A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO DEEPER WATER. TO AVOID GETTING CAUGHT IN A RIP CURRENT... SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. AT UNGUARDED BEACHES AND NEAR PIERS... JETTIES... AND INLETS DO NOT GO INTO THE SURF MUCH ABOVE YOUR KNEES. IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE. INSTEAD... MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL EASES. AN ALTERNATE METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU SEAWARD 50 TO 100 YARDS WHERE THE FORCE WEAKEN THEN SWIM TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT. $$ BAXTER
4 follow-up statements
000 FZUS72 KMFL 180426 MWSMFL MARINE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 1226 AM EDT TUE MAR 18 2008 AMZ650-651-190000- /X.EXT.KMFL.MA.S.0021.080318T0600Z-080319T1200Z/ COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- 1226 AM EDT TUE MAR 18 2008 ...HIGH RISK OF DANGEROUS RIP CURRENTS ATLANTIC BEACHES TONIGHT AND TUESDAY... SOUTHEAST WINDS AROUND 20 MPH WILL CONTINUE AT THE ATLANTIC BEACHES TODAY ALONG WITH A NORTHEAST SWELL THAT WILL BEGIN TO IMPACT THE EAST COAST BY AFTERNOON. THIS WILL CREATE A HIGH RISK FOR DANGEROUS RIP CURRENTS ALONG ALL OF THE EAST COAST BEACHES. RIP CURRENTS WERE OBSERVED MONDAY ON LOCAL WEB CAMS AND ALSO WERE REPORTED BY THE MIAMI BEACH PATROL AND FORECAST CONDITIONS WILL BE SIMILAR TODAY AND THROUGH TONIGHT. SWIMMING IS NOT RECOMMENDED TODAY OR TONIGHT... DUE TO THE DANGERS POSED BY THE RIP CURRENTS. A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO DEEPER WATER. TO AVOID GETTING CAUGHT IN A RIP CURRENT... SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. AT UNGUARDED BEACHES AND NEAR PIERS... JETTIES... AND INLETS DO NOT GO INTO THE SURF MUCH ABOVE YOUR KNEES. IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE. INSTEAD... MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL EASES. AN ALTERNATE METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU SEAWARD 50 TO 100 YARDS WHERE THE FORCE WEAKEN THEN SWIM TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT. $$
000 FZUS72 KMFL 180427 CCA MWSMFL MARINE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 1226 AM EDT TUE MAR 18 2008 AMZ650-651-190000- /X.EXT.KMFL.MA.S.0021.080318T0600Z-080319T1200Z/ COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- 1226 AM EDT TUE MAR 18 2008 ...HIGH RISK OF DANGEROUS RIP CURRENTS ATLANTIC BEACHES TODAY... SOUTHEAST WINDS AROUND 20 MPH WILL CONTINUE AT THE ATLANTIC BEACHES TODAY ALONG WITH A NORTHEAST SWELL THAT WILL BEGIN TO IMPACT THE EAST COAST BY AFTERNOON. THIS WILL CREATE A HIGH RISK FOR DANGEROUS RIP CURRENTS ALONG ALL OF THE EAST COAST BEACHES. RIP CURRENTS WERE OBSERVED MONDAY ON LOCAL WEB CAMS AND ALSO WERE REPORTED BY THE MIAMI BEACH PATROL AND FORECAST CONDITIONS WILL BE SIMILAR TODAY AND THROUGH TONIGHT. SWIMMING IS NOT RECOMMENDED TODAY OR TONIGHT... DUE TO THE DANGERS POSED BY THE RIP CURRENTS. A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO DEEPER WATER. TO AVOID GETTING CAUGHT IN A RIP CURRENT... SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. AT UNGUARDED BEACHES AND NEAR PIERS... JETTIES... AND INLETS DO NOT GO INTO THE SURF MUCH ABOVE YOUR KNEES. IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE. INSTEAD... MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL EASES. AN ALTERNATE METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU SEAWARD 50 TO 100 YARDS WHERE THE FORCE WEAKEN THEN SWIM TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT. $$
000 FZUS72 KMFL 190404 MWSMFL MARINE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 1204 AM EDT WED MAR 19 2008 AMZ650-651-200400- /X.EXT.KMFL.MA.S.0021.000000T0000Z-080320T0400Z/ COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- 1204 AM EDT WED MAR 19 2008 ...HIGH RISK OF DANGEROUS RIP CURRENTS ATLANTIC BEACHES TODAY... SOUTHEAST WINDS AROUND 20 MPH WILL CONTINUE AT THE ATLANTIC BEACHES THROUGH TONIGHT ALONG WITH A NORTHEAST SWELL OF 2 TO 4 FEET. THIS WILL CREATE A HIGH RISK FOR DANGEROUS RIP CURRENTS ALONG ALL OF THE EAST COAST BEACHES. SWIMMING IS NOT RECOMMENDED WHILE THERE IS A HIGH RISK OF STRONG RIP CURRENTS. A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO DEEPER WATER. TO AVOID GETTING CAUGHT IN A RIP CURRENT... SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. AT UNGUARDED BEACHES AND NEAR PIERS... JETTIES... AND INLETS DO NOT GO INTO THE SURF MUCH ABOVE YOUR KNEES. IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE. INSTEAD... MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL EASES. AN ALTERNATE METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU SEAWARD 50 TO 100 YARDS WHERE THE FORCE WEAKEN THEN SWIM TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT. $$
000 FZUS72 KMFL 190405 CCA MWSMFL MARINE WEATHER STATEMENT-COR NATIONAL WEATHER SERVICE MIAMI FL 1204 AM EDT WED MAR 19 2008 AMZ650-651-200400- /X.EXT.KMFL.MA.S.0021.000000T0000Z-080320T0400Z/ COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- 1204 AM EDT WED MAR 19 2008 ...HIGH RISK OF DANGEROUS RIP CURRENTS ATLANTIC BEACHES THROUGH TONIGHT... SOUTHEAST WINDS AROUND 20 MPH WILL CONTINUE AT THE ATLANTIC BEACHES THROUGH TONIGHT ALONG WITH A NORTHEAST SWELL OF 2 TO 4 FEET. THIS WILL CREATE A HIGH RISK FOR DANGEROUS RIP CURRENTS ALONG ALL OF THE EAST COAST BEACHES. SWIMMING IS NOT RECOMMENDED WHILE THERE IS A HIGH RISK OF STRONG RIP CURRENTS. A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO DEEPER WATER. TO AVOID GETTING CAUGHT IN A RIP CURRENT... SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. AT UNGUARDED BEACHES AND NEAR PIERS... JETTIES... AND INLETS DO NOT GO INTO THE SURF MUCH ABOVE YOUR KNEES. IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE. INSTEAD... MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL EASES. AN ALTERNATE METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU SEAWARD 50 TO 100 YARDS WHERE THE FORCE WEAKEN THEN SWIM TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT. $$
What forecasters said that day
The local office's own words before this marine weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this marine weather statement went out at Mar 17, 6:35 PM EDT, 2 hours 16 minutes earlier.
Area forecast discussion, Mar 17, 6:35 PM EDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
635 PM EDT MON MAR 17 2008
.UPDATE...
THE WINDS LATE THIS AFTERNOON INTO EARLY THIS EVENING HAVE BEEN
AROUND 20 TO 25 KNOTS OVER THE ATLANTIC WATERS...AND AROUND 20
KNOTS OVER REST OF THE CWA WATERS. THE ONLY EXCEPTION TO THIS WAS
THE NEAR-SHORE GULF WATERS WHERE THEY WERE 15 TO 20 KNOTS. THESE
WIND SPEEDS SHOULD CONTINUE TONIGHT INTO TUESDAY MORNING. SO HAVE
ISSUED A SCA FOR THE LAKE AND OFFSHORE GULF WATERS AND A SCEC FOR
THE NEAR-SHORE GULF WATERS FOR TONIGHT INTO TUESDAY MORNING.
10 SECOND SWELLS WITH A HEIGHT OF 2 TO 3 FEET WERE ALREADY SHOWING
UP AT AT 41010 BOUY EARLY THIS EVENING. THE LATEST WAVEWATCH MODEL
ALSO SHOWS THE NORTHEAST SWELLS COMING IN EARLIER THAN FORECAST. SO
HAVE BROUGHT IN THE NORTHEAST SWELLS 6 HOURS SOONER THAN EARLIER
FORECASTED TO THE EAST COAST AREAS WHICH WILL BE TUESDAY MORNING
FOR PALM BEACH COAST...AND TUESDAY AFTERNOON FOR REST OF THE EAST
COAST BEACHES.
REST OF THE FORECAST LOOKS GOOD AT THIS TIME.
&&
UPDATE...54/BNB & 57/DG
.PREV DISCUSSION... /ISSUED 233 PM EDT MON MAR 17 2008/
DISCUSSION...MODELS IN VERY GOOD AGREEMENT ON SYNOPTIC PATTERN
OVER THE NEXT FEW DAYS. STRONG UPPER RIDGE THAT CURRENTLY EXTENDS
ACROSS THE FLA PENINSULA WILL HOLD FIRM THROUGH EARLY WEDNESDAY.
AT THAT TIME, THE RIDGE WILL BEGIN TO RETREAT EASTWARD IN RESPONSE
TO A STRONG UPPER TROUGH THAT WILL MOVE INTO THE SOUTHEAST U.S.
FROM THE DESERT SOUTHWEST. AT THE SURFACE, STRONG RIDGE CENTERED
OVER THE MID ATLANTIC COAST WILL SHIFT SOUTHEAST INTO THE ATLANTIC
BY LATE WEDNESDAY. THE MODELS ALSO HAVE SHOWN A SLIGHT INCREASE IN
LOW LEVEL WINDS WITH THE GFS FCST SOUNDING SHOWING 25 KT AT AROUND
1K FEET SO WILL NEED TO WATCH THIS CLOSELY FOR POSSIBLE WIND
ADVISORY ALONG THE E CST FOR TUESDAY. ALL IN ALL, THIS LAYS OUT A
DRY SHORT TERM FORECAST FOR OUR CWA WITH A SLOW WARMING TREND,
SLOW DECREASE IN WIND FIELD AND BACK TO ABOVE NORMAL TEMPERATURES
FOR MID MARCH.
IN THE EXTENDED, A WEAK COLD FRONT ASSOCIATED WITH THE
AFOREMENTIONED UPPER TROUGH WILL MOVE INTO CENT FLA WEDNESDAY NIGHT.
AS THE TROUGH PULLS WELL OFF TO THE NORTHEAST AND S FLA GETS BACK TO
NEAR PERFECT ZONAL FLOW, THE FRONT WILL STALL ACROSS S FLA BY LATE
THURSDAY AND REMAIN NEARLY STATIONARY THROUGH THE WEEKEND. NOW OF
COURSE, DEPENDING ON ITS EXACT POSITION WILL DETERMINE THE EXTENT
AND LOCATION OF ANY SHRA ACTIVITY BUT WILL FOR NOW LEAVE MENTION OF
ISOLD POPS IN THE FCST UNTIL WE GET CLOSER TO THE EVENT AND THE
MODELS HAVE A BETTER HANDLE ON THE FRONT AND MOISTURE CONTENT OF THE
ATMOSPHERE.
AVIATION...VFR CONDITIONS SHOULD PREVAIL REMAINDER OF THIS
AFTERNOON AND INTO EARLY TUESDAY. SFC WINDS WILL CONTINUE IN THE 15
TO 20 KTS RANGE WITH HIGHER GUSTS ACROSS ALL TERMINALS AS A SFC
HIGH PRESS MOVES OFF THE ATLC SEABOARD TIGHTENING THE LOCAL
PRESSURE GRADIENT.
MARINE...WIND AND SEAS WILL REMAIN HIGH ESPECIALLY FOR THE
ATLANTIC WATERS WITH SCA FOR ALL WATERS INCLUDING BISCAYNE BAY
THROUGH TUESDAY. SCEC WILL BE IN ORDER FOR LAKE OKEE AND THE
OFFSHORE GULF WATERS. LARGE SURFACE LOW WILL DEVELOP OFF THE NEW
ENGLAND COAST WITH THE WAVE WATCH MODEL SHOWING MODERATE TO
POSSIBLE LARGE SWELLS TO BEGIN AFFECTING PALM BEACH COAST BY
TUESDAY AFTERNOON WITH THE LARGEST SWELLS OCCURRING ON WEDNESDAY
BEFORE SUBSIDING INTO THURSDAY.
FIRE WEATHER...NO PROBLEMS OR CONCERNS.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 67 79 71 84 / 10 10 10 -
FORT LAUDERDALE 71 80 72 82 / 10 10 10 -
MIAMI 70 80 72 84 / 10 10 10 -
NAPLES 63 83 65 84 / - - - -
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 2 PM EDT TUESDAY FOR AMZ610.
SMALL CRAFT ADVISORY UNTIL 2 PM EDT TUESDAY FOR AMZ630-AMZ650-
AMZ651-AMZ670-AMZ671.
GM...SMALL CRAFT ADVISORY UNTIL 2 PM EDT TUESDAY FOR GMZ676.
&&
LONG TERM...30/KOB
SHORT TERM/AVIATION...47/RHGHazardous weather outlook, Mar 17, 10:06 AM EDT, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1006 AM EDT MON MAR 17 2008 FLZ063-066>075-168-172>174-180200- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 953 AM EDT MON MAR 17 2008 ...HIGH RISK OF RIP CURRENTS ATLANTIC BEACHES THROUGH MID WEEK... ...HAZARDOUS MARINE CONDITIONS THROUGH MID WEEK ACROSS GULF STREAM... ...MODERATE NORTHEAST SWELLS AFFECTING EAST COAST BY MID WEEK... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: EAST WINDS WILL CONTINUE TO INCREASE TODAY AS HIGH PRESSURE MOVES ACROSS THE MID ATLANTIC STATES. WINDS ARE EXPECTED TO BUILD TO 20 TO 25 MPH TODAY ALONG THE EAST COAST AND THIS WILL LEAD TO A HIGH RISK OF RIP CURRENTS TODAY AND TONIGHT ESPECIALLY AT TIME OF LOW TIDE WHICH WILL BE AROUND NOON AND MIDNIGHT. WAVES: EAST WINDS TO NEAR 20 KNOTS ACROSS THE ATLANTIC WATERS WILL CAUSE SEAS TO BUILD TO 7 TO 8 FEET TODAY IN THE GULF STREAM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WINDS ARE EXPECTED TO CONTINUE FROM THE EAST AT 20 MPH ON TUESDAY. THIS ELEVATED WIND SPEED COUPLED WITH A NORTHEAST SWELL PROPAGATING FROM A STORM SYSTEM MOVING INTO THE CANADIAN MARITIMES WILL LIKELY KEEP THE RISK OF RIP CURRENTS HIGH TUESDAY THROUGH WEDNESDAY. THIS SWELL EVENT MAY LEAD TO HIGHER THAN NORMAL TIDE LEVELS AND COASTAL EROSION ALONG THE EAST COAST AND ESPECIALLY ALONG THE SHORE OF PALM BEACH COUNTY AND POINTS NORTHWARD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
Nearby
Marine Weather Statements in Florida, 2008Every marine weather statement in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.